Recent (4 days ago ) removal pituitary macroadenoma:
Dearest Ted, I am a 56 yr old English lady. After spending 5yrs of being turned away 30 times by 5 different doctors, losing my general health, getting too stiff and exhausted to even climb stairs, gaining 4 stones in weight,having the worst menopause known to womankind for hot flushes, sleeplessness, feeling poisoned, and eventually nearly losing my sight, I went to an opthalmic optician who told me I had a pituitary tumour. I wasn't even as upset as I should have been, just so resignedly grateful that someone had at last given me a reason for my desperate exhaustion !
I was operated on 4 days ago, two months after my diagnosis,was told it was a large tumour and probably benign. I will have that confirmation in a week and am now recovering at home. The great points are that my eyesight has improved immediately 30 % and I am not stiff any more.
Strangely though I am having the odd hot flush still, and am very dizzy.
The bad points are, I am now scared as I was told they got most not all of the tumour, and am at present having to take steroids 3 times a day 10 mg / 5mg / 5mg. I have read the possible side effects, and am praying you will help me with advice to cope with all of this.
I have been warned about CSF leakage, and have been reading up about this,and the recurrence of the tumour, and am still reeling from all the procedures related to my surgery, ( I am needle phobic on top of all this ) I can't face going back in for more head surgery if I get this leak. How can I stop it ?
What can I do to stop this tumour coming back, ( as they sometimes do )and to help my poor exhausted body cope with the steroids, and the overweight.
I keep trying remedies, but then I read a bit more and I am doing the wrong thing, and I am worn out trying to help myself. Please can you help me ?
Bless you for all the incalculable help you are giving to suffering humanity.
My best wishes to you
02/08/2009: Michelle writes again: "P.S. Dearest Ted, I forgot also to say that I have raised liver enzymes, Bradycardia with an ectopic beat that I have had for years, and that the endocrine team mentioned radiotherapy. Can I avoid this or can I help deal with it? I am also having quite bad headaches and am taking paracetamol with my steroids. Michelle from Cambridge.
Cambridge, Cambridgeshire / UK
Trenton, Nj, Us
Hope, Bc Canada